Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 22, 2005, 6:35 PM EDT for Lee County, Sumter County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:35 PM EDT (22:35 UTC)
- Expired
- Apr 22, 2005, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Lee County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 86 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 222237
SVRCAE
SCC061-085-222300-
/O.NEW.KCAE.SV.W.0039.050422T2235Z-050422T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
635 PM EDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMTER COUNTY IN CENTRAL SOUTH CAROLINA.
LEE COUNTY IN CENTRAL SOUTH CAROLINA.
* UNTIL 700 PM EDT.
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF HARTSVILLE TO JUST WEST OF BISHOPVILLE TO
SOUTHERN SUMTER COUNTY...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
SUMTER AND LEE COUNTIES...INCLUDING THE TOWNS OF BISHOPVILLE...
SOUTH SUMTER...MULBERRY...MAYESVILLE AND LYNCHBURG.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3436 8033 3403 8033 3379 8039 3382 8022
3391 8006 3399 7990 3410 8008 3434 8018
$$
VAUGHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:45 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 22, 2:45 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT FRI APR 22 2005
.SHORT TERM (TNGT-MON)...
ON GOING SEVERE WEATHER WILL CONTINUE THRU THE EVENING. COLD FRONT
MOVES THRU LATER TNGT AND TSRA BE ON THE DECREASE. STRONG COLD FRONT
WILL LOWER MAX TEMPS INTO THE LOWER 60S BY SUN. STRONG WINDS
EXPECTED SATURDAY AND WILL ISSUE A LAKE WIND ADVISORY...STARTING
AROUND MIDNIGHT TONIGHT AS WINDS SHOULD BECOME 10/20 AND GUSTY.
WINDS WILL DECREASE SATURDAY NIGHT AND NOT AS STRONG ON SUNDAY. WILL
STAY CLOSE TO MOS MAX/MIN TEMPS.
&&
.LONG TERM (TUE-FRI)...
HIGH PRESSURE MOVES OFFSHORE MONDAY. A COLD FRONT MOVES INTO EASTERN
TN TUE EVE AND OFFSHORE WED EVE. COLD FRONT SLOWS WED AS UPPER FLOW
BECOMES NEARLY PARALLEL TO FRONT. HIGH PRESSURE BUILDS ACROSS THE
SOUTHEAST THU AND FRIDAY. WILL GENERALLY FOLLOW MOS MAX/MIN WITH
ONLY FEW ADJUSTMENTS.
&&
.AVIATION...
SQUALL LINE DEVELOPING IN CENTRAL AND NORTH GEORGIA THIS AFTERNOON
WILL MOVE EAST ACROSS CENTRAL SOUTH CAROLINA/CSRA DURING THE EVENING.
MVFR AT TIMES DUE TO SCATTERED TO NUMEROUS
THUNDERSTORMS...ESPECIALLY AFTER 00Z. EXPECT CLEARING AFTER
09Z...BUT WIND INCREASING WITH 25 KT GUSTS POSSIBLE TOWARD END OF
TAF PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...SEVERE TSTM WATCH TIL 8 PM.
LAKE WIND ADVISORY FROM 1 AM TONIGHT TO 10 PM SAT.
GA...SEVERE TSTM WATCH TIL 8 PM.
LAKE WIND ADVISORY FROM 1 AM TONIGHT TO 10 PM SAT.
&&
25/25/19Hazardous weather outlook, Apr 22, 7:20 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 720 AM EDT FRI APR 22 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231100- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 720 AM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE EARLY MORNING HOURS SATURDAY. BREEZY CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 22, 4:18 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
418 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL NORTH AUGUSTA 33.52N 81.96W
04/22/2005 1.75 INCH AIKEN SC AMATEUR RADIO
GOLFBALL SIZE HAIL IN THE CITY OF NORTH AUGUSTA.
&&
DSLocal storm report, Apr 22, 4:39 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
439 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL NORTH AUGUSTA 33.52N 81.96W
04/22/2005 0.88 INCH AIKEN SC PUBLIC
NICKEL SIZE HAIL IN NORTH AUGUSTA.
0425 PM HAIL 2 E SALUDA 34.00N 81.74W
04/22/2005 0.75 INCH SALUDA SC LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY SHERIFF 2 MILES EAST OF
SALUDA.
0430 PM TSTM WND DMG EVANS 33.51N 82.15W
04/22/2005 COLUMBIA GA BROADCAST MEDIA
TREES DOWN IN EVANS.
&&
DSLocal storm report, Apr 22, 4:48 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
448 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG CHAPPELLS 34.18N 81.87W
04/22/2005 NEWBERRY SC LAW ENFORCEMENT
LARGE TREE DOWN IN CITY.
&&
DSLocal storm report, Apr 22, 5:54 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
554 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 10 E LEXINGTON 33.99N 81.05W
04/22/2005 LEXINGTON SC EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES IN OAK GROVE AREA AND NEAR
IRMO.
&&
DSSpecial weather statement, Apr 22, 6:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 604 PM EDT FRI APR 22 2005 SCZ015-018-020-021-025>027-030-GAZ040-063>065-077-230104- AIKEN-BURKE-COLUMBIA-EDGEFIELD-FAIRFIELD-LANCASTER-LEXINGTON -LINCOLN-MCCORMICK-MCDUFFIE-NEWBERRY-RICHMOND-SALUDA- INCLUDING THE CITIES OF AIKEN...AUGUSTA...LEXINGTON...NEWBERRY... 604 PM EDT FRI APR 22 2005 ...SEVERE THUNDERSTORM WATCH 187 FOR EAST CENTRAL GEORGIA HAS BEEN CANCELLED... ...SEVERE THUNDERSTORM WATCH 189 FOR THE PIEDMONT AND MIDLANDS FROM LEXINGTON COUNTY AND AREAS WEST HAS BEEN CANCELLED... A STRONG LINE OF THUNDERSTORMS HAS MOVED EAST OF COLUMBIA. THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE CENTRAL MIDLANDS...PIEDMONT...AND CENTRAL SAVANNAH RIVER AREA. SEVERE THUNDERSTORM WATCH 189 CONTINUES IN EFFECT UNTIL 800 PM FROM COLUMBIA AND AREAS TO THE EAST. AWP
Local storm report, Apr 22, 6:20 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
620 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CLEARWATER 33.51N 81.91W
04/22/2005 0.75 INCH AIKEN SC LAW ENFORCEMENT
PENNY SIZE HAIL AT CLEARWATER.
0450 PM TSTM WND DMG NORTH AUGUSTA 33.52N 81.96W
04/22/2005 AIKEN SC LAW ENFORCEMENT
TREES DOWN ON POWER LINES FROM NORTH AUGUSTA TO AIKEN
BETWEEN 500PM AND 515PM. AWNINGS BLOWN AWAY. TWO FUNNEL
CLOUDS REPORTED AT NEW ELLINGTON.
0550 PM TSTM WND DMG 10 SW ORANGEBURG 33.39N 80.99W
04/22/2005 ORANGEBURG SC LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 70.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:50 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 40 min |
| Apr 22, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 46 min |
| Apr 22, 4:15 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 45 min |
| Apr 22, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 27 min |
| Apr 22, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 27 min |
| Apr 22, 4:43 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 32 min |
| Apr 22, 4:51 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 24 min |
| Apr 22, 4:58 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 32 min |
| Apr 22, 5:22 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Fairfield, Richland | 23 min |
| Apr 22, 5:29 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 46 min |
| Apr 22, 5:41 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 49 min |
| Apr 22, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg, Richland, Sumter | 44 min |
| Apr 22, 6:25 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.